Key result
Primary hyperaldosteronism linked to recurrent VT and acquired LQTS driven by hypokalemia.
Case Report (n=1)
Primary hyperaldosteronism should be considered as a potential underlying metabolic cause of hypokalemia-induced acquired long QT syndrome and ventricular tachycardia.
May prompt evaluation for primary hyperaldosteronism in unexplained hypokalemic VT; single case leaves open screening utility.
Long QT syndrome either congenital or acquired is a fatal condition which unfortunately results in ‘torsade de pointes’ (TdP) type ventricular arrhythmia, recurrent syncopes and sudden cardiac deaths. The definite diagnosis is lifesaving in order to understand if there is predisposing factor or not. In acquired long QT syndrome ion channel disorder is secondary to metabolic disorder or drugs. Here we present 36 years-old woman patient hospitalized with congestive heart failure secondary to dilated cardiomyopathy. She experienced ventricular tachycardia (VT) episode under medical control, hypokalemia was thought to be the underlying cause. Her anamnesis deepened, surprisingly primary hyperaldosteronism appeared which was first diagnosed eight years ago. Mexsiletine treatment (group IB anti-arrhythmic drug) started with the purpose of preventing recurrent VT episodes after potassium replacement. Thoracoabdominal angiographic computerized tomography was performed to see development of the adenoma, subsequently patient was referred to general surgery department for advanced treatment.
No takes yet. Share an insight, caveat, or question.
Keskin M Alper AT (2015) conducted a case report in Acquired long QT syndrome and ventricular tachycardia (n=1). Mexiletine and potassium replacement was evaluated. A 36-year-old woman with recurrent ventricular tachycardia and acquired long QT syndrome was diagnosed with primary hyperaldosteronism as the underlying cause of hypokalemia.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: